# SDR CA040629007

- Difficulty date: June 25, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 2,589 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 2430 · DC Generating System
- Part: Capacitor
- Part number: S19151
- Condition: Chafed
- Location: Alternator
- Component: Alternator, Aero
- Component part number: 991059111
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

(CAN) INTERMITTANT OCCURRENCE OF ALTERNATOR FAILING TO STAY ON LINE.  INCORRECT POSITIONING OF CAPACITOR ALLOWED UNIT TO CHAFE AGAINST ENGINE BAFFLING UNTIL INTERNAL PORTION WAS EXPOSED CAUSED INTERMITTENT SHORT.
